Have seen doctor, dermatologist several times for itch,only thing that helped was Lyrica. But it is putting much unwanted weight on me.was told I had stage3 kidney disease, take anti- depressant, & anxiety med. Any suggestion or thoughts. Please! Itch so bad, without Lyrica. I am in misery.
Jolene; Don't give up give your doctor a call and let the doctor know this last one is doing nothing. There are many ones that can help but they don't really like us to suggest things. Really no reason you doctor won't be able to find something. This is the hard part is starting something and having to take it long enough to see if it works. So try to get on this Monday In the mean time have a good weekend. Chuck1957
Chuck gave you really good advice.
Actually, severe itching IS considered a form of pain.
If my memory is correct, SSRIs Anti-depressants like Prozac,etc IS used for itching as a result of nerve pain.
CHUCK ... HELP ! Am I correct ? I
don't want to give wrong advice but I'm 99% sure . My batt is almost dead so I can't look it up now.
The type of treatment depends on the cause. It can be localized to a patch or generalized all-over itch that can be liver, thyroid or kifdney disease.
You mentioned Stage 3 kidney so perhaps a blood test to check your kidney function. Diabetes and
Iron deficiency anemia can also be the cause.
A chest x-ray to determine if there are any blood diseases with enlarged glands.
What did the dermatologist say or treatment given.
It can be simple with dry skin but very itchy.
The worst thing to do is to scratch it and break the skin. Now you could actually have a wound. It helps to cut your nails. Lol...
If it's the skin being very dry, try using Sarna or melted Vaseline and massage it into your skin.
Next get moist kitchen towels to wrap over the affected area in a warm wrap. The heat opens the pores and absorbs the lotion. Some people have increase itching with heat and some prefer cold..
Are you using antihistamines pills (Benadryl) for a possible allergy?
If you have a more of a rash or bumps Hydrocortisone cream is a good anti-inflammatory OTC but causes drowsiness.
I get the feeling you are desperately looking more a pill. Be careful with Benadryl because it can cause decrease in BP and fainting. Severe itching can cause
Try an oatmeal bath .
The only suggestion I have besides OTC Benadryl is the SSRI antidepressants . You may be on an SSRI already.m as I see your list.
pills to decrease inflammation.
It would be really good to have your doctor re-assess .
I'm sorry I couldn't be more specific.
You could also ask your dr what he/she thinks about Hydroxyzine.
It is an antihistamine that will help with itching and has also been known to help with anxiety by reducing activity in the nervous system.
Sometimes it is prescribed long term but in most cases drs prescribe it to be an extra help in situations similar to yours.
I am not sure if it would counteract with the medications you are already taking but it is worth the shot to ask.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 May 2013 • 4 answers
Posted 24 Feb 2016 • 4 answers
Posted 28 Jul 2016 • 3 answers
Posted 22 Sep 2017 • 1 answer
Posted 13 Apr 2018 • 4 answers